| Catalog Number |
IAP-0700 |
| Medical Device Problem Code |
Battery Problem (2885)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/25/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that while in use on patient(s), "3 of their 6 pumps have shut off, could be battery problem or battery's not be charged".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.See associated mdrs #3010532612-2023-00440 and 3010532612-2023-00442.
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
Event or Problem Description
It was reported that while in use on patient(s), "3 of their 6 pumps have shut off, could be battery problem or battery's not be charged".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.Associated mdrs #3010532612-2023-00440 and 3010532612-2023-00442.
Additional Manufacturer Narrative
(b)(4).The reported complaint of "pumps have shut off" was confirmed based upon the sample received.The customer returned a battery (part number: 4000-9022-002, lot number: 18f22f0062) for investigation.The sample was returned in a white cardboard shipping box with protective packaging (inp-1 through inp-2).Visual inspection of the battery was performed (inp-3 through inp-7) and no abnormality was noted.The battery was installed into a known good ac3 for functional testing.The iabp powered up successfully with no alarm, all voltages were present (+5v, +12v and -12v) and within specifications.The battery load test was performed.The iabp was run on battery until the iabp shut down.The batteries were then left to charge in the iabp for over 9 hours.The full charge of batteries was 13.1 volts (anp-2).Pumping was initiated (anp-3).The iabp gave a proper alarm when disconnected from the ac power (anp-4).The iabp alarmed "less than 20 minutes remaining" after approximately 70 minutes when running on battery power (anp-5).The iabp alarmed "less than 10 minutes remaining" after approximately 79 minutes when running on battery power (anp-6).The iabp alarmed "less than 5 minutes remaining" after approximately 85 minutes when running on battery power (anp-7).The total battery runtime was approximately 97 minutes (anp-8).The pump passed the battery load test.The operator's manual states "the battery should be maintained at full charge whenever possible.Arrow international recommends that the ac2 be kept plugged into a proper ac receptacle whenever possible including time when the unit is in storage or not in use.The power indicator will illuminate when ac power is present.The batteries should not be stored in a discharged state." additionally, iabp users and servicers must follow the operating instructions manual for recommendations on usage, charging, maintenance and storage of the batteries.If battery maintenance is not performed per the iabp operating instructions manual, the battery may not provide the expected minimum run time of operating power.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint was undetermined.No further action required at this time.Teleflex will continue to monitor and trend on complaints of this nature.Additional information received on 23 aug 2023 states that the 3 events of the pumps shutting down occurred on 3 different patients.The issue was resolved by switching out the pumps for another.No patient harm or injury.The current status of the patients is reported as "no longer on the pump".